Testing Linearity in Term Structures
Recent empirical studies suggests that affine models, a popular framework to analyse term structures of interest rates, are misspecified. This evidence is mainly based on time series properties of the data. This article re-examines this controversy, by investigating both cross-sectional and dynamic properties of affine models. To do so, it applies robust non-parametric techniques to two different sets of financial data, which contain information on the UK and US yield curve. The analysis shows the strong non-linearity in the relationship of yields to the US and UK short rate. The non-linear pattern is concave in the state variable, and increasing with respect to the maturity, for both countries. Linear and non-linear specifications are then compared by means of a formal statistical criterion, the Generalised Likelihood-Ratio test statistics, which confirms evidence against the linear specification.
|Date of creation:||13 Jul 2009|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://mpra.ub.uni-muenchen.de
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bierens, Herman J., 1997. "Testing the unit root with drift hypothesis against nonlinear trend stationarity, with an application to the US price level and interest rate," Journal of Econometrics, Elsevier, vol. 81(1), pages 29-64, November.
- Gil-Alana, L. A. & Robinson, P. M., 1997. "Testing of unit root and other nonstationary hypotheses in macroeconomic time series," Journal of Econometrics, Elsevier, vol. 80(2), pages 241-268, October.
- Diebold, Francis X. & Rudebusch, Glenn D., 1991.
"On the power of Dickey-Fuller tests against fractional alternatives,"
Elsevier, vol. 35(2), pages 155-160, February.
- Francis X. Diebold & Glenn D. Rudebusch, 1990. "On the power of Dickey-Fuller tests against fractional alternatives," Finance and Economics Discussion Series 119, Board of Governors of the Federal Reserve System (U.S.).
- Jiang, George J. & Knight, John L., 1997. "A Nonparametric Approach to the Estimation of Diffusion Processes, With an Application to a Short-Term Interest Rate Model," Econometric Theory, Cambridge University Press, vol. 13(05), pages 615-645, October.
- Ahn, Dong-Hyun & Gao, Bin, 1999. "A Parametric Nonlinear Model of Term Structure Dynamics," Review of Financial Studies, Society for Financial Studies, vol. 12(4), pages 721-62.
- Bandi, Federico M., 2002. "Short-term interest rate dynamics: a spatial approach," Journal of Financial Economics, Elsevier, vol. 65(1), pages 73-110, July.
- Fan J. & Zhang C., 2003. "A Reexamination of Diffusion Estimators With Applications to Financial Model Validation," Journal of the American Statistical Association, American Statistical Association, vol. 98, pages 118-134, January.
When requesting a correction, please mention this item's handle: RePEc:pra:mprapa:16471. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ekkehart Schlicht)
If references are entirely missing, you can add them using this form.